Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 13, 2025, 3:07 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 14, 2025, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 3:07 AM CDT (08:07 UTC)
- In effect from
- Mar 14, 2025, 9:00 AM CDT
- Expired
- Mar 14, 2025, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4662 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:42 AM CDT, 2 hours 25 minutes earlier. Its key messages:
- Issued at 259 PM CDT Wed Mar 12 2025
- Elevated to critical fire weather conditions are forecast for tomorrow and Friday across portions of the Panhandles.
- Damaging winds are looking more likely across the entire area on Friday and a High Wind Watch is in effect for the entire area.
Area forecast discussion, Mar 13, 12:42 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1242 AM CDT Thu Mar 13 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 259 PM CDT Wed Mar 12 2025
- Elevated to critical fire weather conditions are forecast for
tomorrow and Friday across portions of the Panhandles.
- Damaging winds are looking more likely across the entire area on
Friday and a High Wind Watch is in effect for the entire area.
&&
.SHORT TERM ...
(This evening through Thursday night)
Issued at 259 PM CDT Wed Mar 12 2025
A weak trough will be east of the CWA overnight and light winds
are forecast tonight along with temperatures dropping into the 30s
to the northwest and lower 40s for most other locations. The next
impactful upper level system will begin to move onshore across the
western CONUS early tomorrow morning. Out ahead of that system,
subtle ridging aloft to the east with the trough to the west will
lead to southwest flow at H500 over the High Plains. This will
promote the formation of a leeside low pressure system over
southeastern Colorado and should tighten the surface pressure
gradient over the CWA on Thursday. Thankfully winds will not be
all that strong but cannot rule out a few gusts upwards of 40 to
45 mph across the northwest during the afternoon hours. These
southwesterly surface winds will usher in drier conditions at the
lower levels and warmer surface temperatures so fire weather
concerns will once again arise on Thursday, mainly for the
northern half of the area. Some areas on Thursday may reach the
lower 80s for highs as H850 temperatures rise to nearly 20 Celsius
by peak heating.
Thursday night looks to be on the warmer side as an H850 jet
starts to form over the Plains. This will keep the lower levels of
the atmosphere well mixed and overnight lows may stay largely in
the upper 30s or even widespread low to mid 40s. As we get closer
to sunrise on Friday morning, the winds will continue to
strengthen as the surface pressure gradient tightens over the area
along with the LLJ increasing to upwards of 50 kts.
Muscha
&&
.LONG TERM ...
(Friday through next Tuesday)
Issued at 259 PM CDT Wed Mar 12 2025
Highs winds are looking almost certain for much of the area on
Friday as a very strong LLJ sets up across the CWA. The strongest
winds with this system look to occur at an abnormal time given the
strongest LLJ sets up across the area during the mid to late
morning into the early afternoon hours on Friday. The H850 winds
may be upwards of 55 to 65 kts which would lead to damaging west
winds across much of the High Plains. With that being said, have
gone ahead and expanded the current High Wind Watch to encompass
all of the TX Panhandle. Even if high winds are not achieved, Wind
Advisory level will likely be at this point. Only caveat is, if
the H500 trough comes in further south, that may push the stronger
winds further south as well as some runs of the operational
models have shown over the past few days. In any case, these
conditions will lead to more fire weather on Friday for the entire
CWA. Additionally, blowing dust may be a concern given these very
strong winds so visibility may be reduced leading to further
hazardous travel conditions. As surface low pressure moves over
the northwest late Friday afternoon into the evening, winds will
decrease as early as the mid afternoon for the northwest and that
trend will continue southeast into the early evening hours.
As this is a very strong upper level low pressure system, just
enough moisture may be in place in the mid levels to generate some
light rain showers over the northern Panhandles late Friday
afternoon into the evening hours. There will be a lot of dry air
at the surface so not much accumulation should be expected. These
showers may also lead to some stronger winds being able to be
mixed down should the showers form as far south as the Panhandles.
Overall cooler temperatures are favored this weekend as broad
scale troughing remains over the central CONUS. Thankfully, winds
will not be all that strong at this time so a nice Spring weekend
is in store. Another trough is progged to quickly move onshore
early next week which may lead to additional breezy to gusty winds
and continued chances for fire weather.
Muscha
&&
.AVIATION...
(06Z TAFS)
Issued at 1232 AM CDT Thu Mar 13 2025
VFR conditions continue for the next 24 hours. Strong winds will
be present at all sites later this afternoon and continue till the
end of the period. The wind direction will also remain mostly the
same, as westerly and southwesterly winds are forecast to dominate
the High Plains throughout the day.
Rangel
&&
.FIRE WEATHER...
Issued at 259 PM CDT Wed Mar 12 2025
Elevated to critical fire weather conditions are forecast on
Thursday across the Panhandles. A Red Flag Warning is in effect
for the northern and western Panhandles due to low relative
humidity values and breezy winds on Thursday. Red Flag Threat
Index (RFTI) values will range from 3 to 5, with the highest
values across the northwestern combined Panhandles.
Widespread critical fire weather conditions are almost certain on
Friday as very strong winds will move in over the entire area.
Sustained winds of 30 to 45 mph with gusts up to 65 to 75 mph are
forecast and relative humidity values will drop down to 15 to 25
percent by Friday afternoon. The strongest winds may actually be
during the mid morning to early afternoon time frame, which may
not necessarily overlap with the lowest relative humidity values.
In any case, a Fire Weather Watch is in effect for the entire area
on Friday with RFTI values of 4 to 6 areawide.
Muscha
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 77 41 63 37 / 0 0 10 10
Beaver OK 81 45 66 34 / 0 0 20 0
Boise City OK 75 39 59 29 / 0 0 30 10
Borger TX 81 44 66 38 / 0 0 10 10
Boys Ranch TX 77 40 65 35 / 0 0 10 10
Canyon TX 76 41 63 37 / 0 0 0 10
Clarendon TX 79 46 66 40 / 0 0 0 0
Dalhart TX 74 37 63 30 / 0 0 20 10
Guymon OK 78 41 62 32 / 0 0 30 10
Hereford TX 76 39 62 34 / 0 0 0 10
Lipscomb TX 81 47 66 38 / 0 0 10 0
Pampa TX 80 44 64 37 / 0 0 10 0
Shamrock TX 80 46 68 40 / 0 0 0 0
Wellington TX 80 47 68 41 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for TXZ001>006-011.
High Wind Watch from Friday morning through Friday evening for
TXZ001>020-317.
Fire Weather Watch from Friday morning through Friday evening
for TXZ001>020-317.
OK...Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for OKZ001>003.
High Wind Watch from Friday morning through Friday evening for
OKZ001>003.
Fire Weather Watch from Friday morning through Friday evening
for OKZ001>003.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...55Hazardous weather outlook, Mar 12, 3:09 PM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 309 PM CDT Wed Mar 12 2025 OKZ001>003-TXZ001>020-317-130815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 309 PM CDT Wed Mar 12 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Critical fire weather conditions are forecast on Thursday across the northern and western combined Panhandles. A Red Flag Warning has been issued for these areas from Thursday afternoon through the early evening hours. Very strong winds and critical fire weather conditions are likely across the Panhandles on Friday. A High Wind Watch and a Fire Weather Watch are in effect for the entire area from Friday morning through Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:54 AM CDT | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 40 hr |
Nearby
Red Flag Warnings in Texas, 2025Red Flag Warnings in Oklahoma, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.